Skip to Content

Does Oxycodone or oxycontin have any effect on teeth decaying or reason for lose of enamel on teeth?

Responses (6)

LaurieShay 14 Mar 2014

No, I don't believe so.

kaismama 14 Mar 2014

If its drying your mouth it can. A dry mouth leads to damage to your teeth.

DzooBaby 14 Mar 2014

absolutely! dry moth can certainly affect your teeth! Saliva is what washes away debris from eating and if there is not enough saliva, decay sets in. Be sure and stay well hydrated and brush after eating.

DzooBaby 14 Mar 2014

that should read "mouth" not moth!

HeadStarter 15 Mar 2014

A lot of things can contribute to that problem. I have been on oxycodone for several years and other pain meds as well. My teeth are solid!!! As a matter of fact... I just had my most recent dental checkup and there is nothing wrong with my teeth. As a matter of fact, I have had multiple dental exams over the years while on pain meds and have had NO dental issues.

Things that can promote tooth decay are poor diet along with hypothyroidism. You may need to be more vigilant about your dental health but there is no reason to worry about dental issues - unless you are already dealing with issues.

Mary

bobsy 15 Mar 2014

Try going to your grocery store and/or pharmacy, go to the section where they sell mouthwashes, and get some Biotene. It cost about $7.00. It is a type of mouthwash that you swish around your mouth for 30 seconds then spit out. It will stimulate your saliva glands to produce more saliva to prevent dry-mouth. You can use it up to 5 times a day. I had some dry-mouth problems so my dentist recommended Biotene. It really works!

ElizaJane23 16 Mar 2014

Dry mouth, caused by these meds, sure can. It has disastrous effects on your teeth. I've been on pain meds for 15 years now and have no molars left. Regards, EJ23

LVM2719 3 Jan 2018

I have been taking Oxycontin for 8years at doses of 140mg twice daily. I had an amazing smile with perfect teeth, never had a filling or dental problems. I was given this drug by my pain team in 2009 starting at a 30mg dose twice a day, leading upto the 140mg twice daily, I have now reduced the dose myself and I now take 30mg twice daily. In the last 6 years I have lost 16 of my amazing teeth. I don't eat sweet stuff or junk food, I had a very healthy set of teeth up until 2 years after taking the Oxycontin. I was on no other medication. My dentist stated that the Oxycontin has degraded my teeth to which over the last 6 years I have had to have 16 teeth extracted. I know its the Oxycontin, there is no other reason for the tooth loss.

RadAngel28 7 Jan 2018

I'm so sorry!! Did you have to get dentures or implants to replace the lost teeth? I'm having bad decay too and have avoided the dentist bc of pain and embarrassment! I didn't have good teeth to start with now they're even worse!

Tony1190 6 Jan 2018

I have loss almost all my teeth n the last 5.5 yrs taking 30mg oxycodine 8 times a day

Drugs.com free discount card

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar Questions